How Long Do Seroquel Side-effects Last?

Question

Asked by Jenn B.

How Long Do Seroquel Side-effects Last?

After having been labelled with an axis 2 personality disorder from the start, a doctor is finally opening the doors to other diagnostic options, starting with bipolar disorder. My psychiatrist has just increased my dosage of Seroquel in hope that it would help stabilize my 'rapid-cycling' moods. I was already taking Seroquel XR 100mg at supper time and am now increasing it to 300mg. I have been taking 200mg for 4 days now and still have another 10 days to go before increasing it again. The thing is, the side-effects are horrible. I feel drugged all the time, sort of as if I was floating. I am functionning at a very unpleasant pace; by early evening, I am completely spaced out. I talk slowly, think slowly, move slowly, and feel very lethargic. Others have noticed a significant change, even on the phone. I know it hasn't been very long since I changed the doe, but I cannot endure this another 3-4 weeks until my body adjusts. I cannot function this way... Is there something I can do to lower the side-effects (or make them less hindering)?

Thank you!

Answer

Hi Angst,

Thank you for your question! As the above post mentions, it is recommended that you take Seroquel in the evenings. If you find that taking it at bedtime doesn't help to reduce the side effects, speak with your doctor about what you're experiencing. The medication should be helping to make you better, not worse. You know your body better than the doctor does; if you're not happy with how it's reacting, tell him or her what's going on.

Best of luck,

Casey